MAUDE Adverse Event Report: COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25657
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.1.Device evaluation: 1 x oacl-7-7 of lot number c1454290 was returned to cirl for an evaluation.It was returned open and used in it¿s original packaging.2.Lab evaluation: 1 x oacl-7-7 of lot number c1454290 was evaluated in laboratory on 8th of november 2018 in summary the following results were observed in the lab evaluation.The pushing catheter was found to be crumpled and twisted with a sign of excessive force.The twisting is consistent with strong pulling force being applied.Complaint is confirmed as the failure was verified in the laboratory.3.Root cause (possible): a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.A possible root cause for this complaint may be due to the use of an inappropriate size wire guide.The complaint information indicated that a 0.025¿ wire guide was used for the procedure.It may be noted the device label indicates that a 0.035¿ wire guide is required for use with the oacl device.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025¿.In addition, a possible root cause may be attributed to the user applying a large amount of force to withdraw the pushing catheter and that, coupled with the lack of support due to the use of an incorrect wire guide, may have caused the pusher catheter to kink.4.Documents review: a review of the manufacturing records for the device of lot # c1454290 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1454290 upon review of complaints this failure mode has not occurred previously with this lot # c1454290.Prior to distribution, all oacl devices are subject to visual inspection and functional checks to ensure device integrity.In the final quality check, the manufacturing team member, mtm, is instructed to in step 3 ¿verify wire guide size before use, once per work order.Ensure that the wire guide can be passed through the product from distal end through to the proximal end of the product.Remove the wire guide back out the proximal end of the product¿.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.The instructions for use, ifu (ifu0096-0) which accompanies this device instructs the end user is advised to ¿wire guide diameter and inner lumen of wire-guided device must be compatible.¿ additional in the instruction for use, the user is instructed to ¿fluoroscopically monitor radiopaque band(s) on guiding catheter.When a sufficient length of guiding catheter is above majority of stricture, disconnect luer lock fitting on introducer.Important: sufficient portion of guiding catheter must be above stricture prior to stent positioning¿ 5.Summary: complaint is confirmed as the failure was verified in the laboratory.The patient didn¿t experience any adverse as result of the device failure and based on the information provided.
 
Event or Problem Description
After placed the stent the physician withdraw the pushing catheter, but he felt the pushing catheter was so tight to pull out.Therefore, the physician withdraw it with strong pulling.As a result, the pushing catheter was kinking.Though the stent was placed completed, the physician consider the product's quality is inferior.Fda mdr reporting required - reference (b)(4) ¿use error situation: physician fails to read instructions and uses device differently to the ifu¿ - overall risk assessed as category iib (moderate).No adverse effects to the patient was reported as occurring.The risk is not considered to be 'remote'.

Brand Name
OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8372928
Report Number3001845648-2019-00071
Device Sequence Number2120374
Product Code FGE
UDI-Device Identifier00827002256576
UDI-Public(01)00827002256576(17)210215(10)C1454290
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2021
Device Model NumberG25657
Device Catalogue NumberOACL-7-7
Device Lot NumberC1454290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/25/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2018
Initial Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight85